Risperdal side effects in elderly

Common Questions and Answers about Risperdal side effects in elderly

risperdal

Does any one know the most serious side effects of risperdal consta shot apart from weight gain... and depressive episodes. and death in elderly patient with dimentia?
I am being met with resistance and am concerned that the attending physician is completely in the dark about several studies regarding the negative effects of these particular drugs in elderly patients with dementia, or any helpful alternatives. Are there any alternatives to using antipsychotic medications in this case? I have a hard time believing he is being kept in this state for other than that it makes him less work for the staff. Any advice would be greatly appreciated.
She very thin and frail and her memory has decreased rapidly in a few weeks. She suffers from depression, and is (without meds) obsessive-compulsive. Without meds she had a horrible temper and would argue about every little thing. Extremely stubborn and independent. Now she is in a nursing home after numerous falls, and never adjusted until a psychiatrist was brought in last year. She was on Effexor, and he discontinued that and started her on Risperdal 3 days ago .25mg.
hi ryryry i understand your concern and sometimes the side effects CAN be discouraging. Risperdal is an antipsychotic drug that is prescribed to a LOT of bipolars, schizophrenics or people suffering from dimentia. does your wife suffer from depression mainly, or does she have manic episodes as well? AP's work well for mood stabilizers as well but shouldnt really be prescribed as the main medication for therapy - a psychiatrist will probably go over this with your wife.
hi. i just stopped taking risperdal after being on it over 1.5 years last week because of the side effects. it was supposed to be helping with the ptsd related symptoms but found it was making them worse. i had a really bad night with it last week and decided i'd had enough. by all means get off of it if it doesn't seem to be helping---just let your doctor know first.
Prozac can cause many bad side effects in children. Please insist this child at least see another doctor to get a second opinion.
They're pretty new, and they're mostly used for psychiatric diseases. But in the relatively short time they've been around (since the 1990s), doctors have been finding more and more applications for these drugs -- including nausea, vomiting, and vertigo. Which only casts the net of risk that much wider. I'm talking about atypical antipsychotics like Seroquel, Abilify, Solian, Lonasen and Risperdal.
It is normally used to treat people with serious mental health problems like schizophrenia. It is a newer type of antipsychotic drug and may have fewer side effects than older antipsychotic drugs. Risperidone has sometimes been given to people in the later stages of dementia.
But it was significant enough that an accompanying editorial urged doctors to limit their prescribing of antipsychotic drugs, especially to children and elderly patients, who can be highly susceptible to the drugs’ side effects, including rapid weight gain. In recent years, the newer drugs, which account for about 90 percent of the market, have become increasingly controversial, as prescription rates to children and elderly people have soared.
Yes but he needs Risperdone to bring him to normal level and later Depokoate to keep his mood stable.Risperdone has numerous serious side effects especially in elderly patients so is kept only till required.It will tapered very slowly over 4-6 weeks so generally symptoms wont return.It can be restarted by his psychiatrist if they do so dont worry.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
We also know that these drugs can cause some serious side effects in Alzheimer's patients, such as an increased risk of stroke and respiratory issues. And another study linked the use of "atypical" antipsychotic drugs to an increased risk of sudden cardiac death – even in younger patients. Now a study shows that the anti-psychotic drugs that are commonly prescribed to treat Alzheimer's could actually double a patient's risk of dying within a few years.
My concern is that our friend seems to be caught in a downward spiral of overmedication, in which new drugs treat side effects of old drugs, but create new side effects. I am writing instead of him basically because he is so debilitated that he doesn't even have the energy or acumin to be asking probing questions. I am hoping that, by at least letting us know whether the combination of these drugs is typical, and what risks they have, it may help our family friend to look for new solutions.
Elderly Mom on Zoloft and Risperdal by Tinkerbell920, 4 minutes ago My mom is 93 years old and about 95 pounds. She very thin and frail and her memory has decreased rapidly in a few weeks. She suffers from depression, and is (without meds) obsessive-compulsive. Without meds she had a horrible temper and would argue about every little thing. Extremely stubborn and independent. Now she is in a nursing home after numerous falls, and never adjusted until a psychiatrist was brought in last year.
I really don't know if meds will change his personality but they could leave unwanted side-effects. This is more just a general gripe, but is seems to me the med industry likes to push meds for just about anything. As far as meds and children go, it's a contraversial debate. Some people believe that it will cause perminant changes because children's brains are still forming. Whether they are right, I don't know. I'm just suspcious in general about certain meds.
” Marijuana is a noxious drug with proven medical side effects that trump any reason to legalize its use. Our understanding of this drug and its consequences negates all reasoning to make this readily accessible to public. Ravikumar Chockalingam of St. Louis is a psychiatry resident at Barnes Jewish Hospital-Washington University School of Medicine. Dragan Svrakic of St. Louis is an associate professor of psychiatry at the Washington University School of Medicine and the St.
With a child (as with an elderly person, there are warnings on the labels of antipsychotics for the use in people who are elderly with dementia) the risk of certain side effects is greater. Some people (such as myself) literally need these medications and for some people they are not needed and for some they can be a detriment. Greater research should be done as to the risk/benefit analysis and further development into newer and safer treatments.
A Goggle search will list all side effects for you please make sure you know these side effects and any side effects of medications that are prescribed for your mum. This is a must for all of us.... know the side effects of all the medications your physician prescribes. At first I thought you misspelled Buspar but when I searched I found the it also spelled as Bespar. It's basically the same as our Buspar.
Essentially, what we want is a drug to give him at bed time that will help keep him calm and help him sleep so he doesn't try to climb out of his hospital bed (now in the home) causing another fall. What would be suggested for this purpose with the least possible side effects. Also, very occasionally he becomes agitated during the day due to some bizzare thought in his head. When this occurs, what would be suggested for an "as needed" medication.
We also know that these drugs can cause some serious side effects in Alzheimer's patients, such as an increased risk of stroke and respiratory issues. And another study linked the use of "atypical" antipsychotic drugs to an increased risk of sudden cardiac death – even in younger patients. Now a study shows that the anti-psychotic drugs that are commonly prescribed to treat Alzheimer's could actually double a patient's risk of dying within a few years.
So technically he was still under the care of the Hospital psychiatrist. He'd start having side effects, I'd call and leave a message and hardly ever received a timely response within a days time. I have made my dissatisfaction VERY known to the hospital. After being released once again from his 3rd stay on December the 5th, his after care was set up for Jan 15th, This was absurd!
Has anyone had any success in diet or natural medicines to help with impulsive behavior? An MD prescribed risperdal for him, but we don't feel comfortable giving an antipsychotic med to a 7 yr. old.
Has someone given you a gift? Have you found the potential for love? Think of it as a side plot in a novel. One that weaves along with the main plot and has beautiful, small moments that make you stop and think. Appreciate it. Let it become the main plot. Don't worry if moments aren''t movie perfect just go with it. Think of them as the "obstacle" typical dramas have. Think of ways to overcome it. Write your own ending. I hope that maybe something there helps .
At first the bites began sporadically in the evenings during dusk. They would bite my toes and between my fingers. As time passed the bites increased even during the day. A couple months later I awoke in the middle of the night with a swarm I couldnt see on my scalp and all over. The itch was excrutiating and when I scratched my head they got under my fingernails.
MedHelp Health Answers